Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 53, NWS Fort Worth, TX

June 10, 2000Wise County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jun 10, 2000, 11:50 AM CDT for Wise County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 10, 2000, 11:50 AM CDT (16:50 UTC)
Expired
Jun 10, 2000, 2:00 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wise County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 101651
FFWFWD
TXC497-101900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT SAT JUN 10 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WISE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 200 PM CDT

* AT 1147 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN OCCURRING OVER THE SOUTHERN PORTION OF THE COUNTY...NEAR
  COTTONDALE. THE AREA OF RAIN WAS MOVING NORTHEAST AT 15 MPH...BUT
  SHOWING A TENDENCY TO INCREASE IN COVERAGE AND INTENSITY.

* LOCATIONS IN THE WARNING INCLUDE DECATUR...AND BRIDGEPORT.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAF-ELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3304 9784 3301 9765 3331 9749 3331 9786

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 10:30 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 10, 10:30 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1030 AM CDT SAT JUN 10 2000

LARGE PLUME OF TROPICAL MOISTURE CONTINUES TO STREAM NORTHWARD
ACROSS NORTH TEXAS.  NEW MODEL RUNS BUILD UPPER LEVEL RIDGE WESTWARD
SUNDAY AND MONDAY...WHICH WILL MOVE THE DEEPER MOISTURE INTO WEST
CENTRAL TEXAS.  NOT SURE IF THIS WILL REALLY TAKE PLACE...AS ETA
BEGINS TO BREAK DOWN WESTERN PART OF RIDGE MONDAY AFTERNOON. WITH
PWS REMAINING OVER TWO INCHES...EXPECT WIDESPREAD RAIN AND
THUNDERSTORMS AGAIN THIS AFTERNOON THROUGH THE EVENING...WITH LOCALLY
HEAVY RAIN. CONTINUE FLASH FLOOD WATCH.

.FTW...CONTINUE FLASH FLOOD WATCH THIS AFTERNOON FOR AREAS SOUTH OF A
       LINE FROM BOWIE TO DALLAS TO ATHENS.

59

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:34 PM CDTFlash Flood WarningFWDJohnson3 hr
Jun 10, 3:48 PM CDTFlash Flood WarningFWDHill3 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.